Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with Lichen planus of mouth, hands and feet. On prednisone, dapsone. Continue it?

Hi, Around 2 weeks ago I was diagnosed with Lichen Planus of the mouth, hands, and feet . My doctor prescribed me with prednasone tablets, dapsone , valcivir, and halobetasol cream. However, I am only finding slight improvement in the mouth and my feet seem to be exactly the same if not worse. I brought this up to my doctor a few days ago and he told me to continue my medication as it will take months for the condition to improve. What do you suggest I do, I would like a second opinion? Thank you
Asked On : Sat, 30 Mar 2013
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for your query.
You are advise to continue your medication, as such skin rashes are not well understood and mixed treatment is given. prednasone is a steroid used in lichen planus, Dapsone is antibiotic used in skin conditions, Valcivir is antiviral used in herpetic infections while halobetasol is topical steroid to reduce inflammation.
Relax and continue your treatment. If you are not satisfied then visit your doctor.
Hope it helps.
Take care!
Answered: Sun, 31 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. S. Jegadeesan's  Response
You are suffering from a mucocutaneous disease. Even though the underlying cause is unknown, it is contagious. The treatment your dr has prescribed is 100% correct. You can't expect results immediately. As he has advised certain drugs have short course and certain drugs have long course.
Patiently continue his will be alright. No need for any second opinion.
Best wishes
Answered: Sun, 31 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor